Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 332, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 13, 2014, 12:43 PM CDT for 6 counties in Arkansas; Lauderdale County, Shelby County, Tipton County, Tennessee; DeSoto County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 12:43 PM CDT (17:43 UTC)
- Expired
- Oct 13, 2014, 1:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, DeSoto County, MS, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 1:14 PM CDT | TSTM WND DMG | Osceola, AR | 2 TREES DOWN AND SHINGLES RIPPED OFF A ROOF AND ANOTHER BLDG DAMAGED. |
| Oct 13, 1:20 PM CDT | TSTM WND DMG | Osceola, AR | MAYOR REPORTS THAT TWO CITY BUILDINGS WERE DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 7:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS54 KMEG 131743
SVRMEG
ARC031-035-037-093-111-123-MSC033-TNC097-157-167-131830-
/O.NEW.KMEG.SV.W.0332.141013T1743Z-141013T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1243 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 130 PM CDT
* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MARKED TREE TO SIMSBORO...OR ALONG A LINE EXTENDING FROM MARKED
TREE TO 6 MILES NORTH OF HUGHES...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
GERMANTOWN...MILLINGTON...HORN LAKE...OLIVE BRANCH...SOUTHAVEN...
BAY...BROOKLAND...CARAWAY...LAKE CITY...MONETTE...BLYTHEVILLE...
GOSNELL AND KEISER.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...BRANDYWINE LAKE...
CORONEE LAKE...THE CHUTE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3491 8973 3492 9050 3597 9059 3596 9039
3600 9037 3600 8976
TIME...MOT...LOC 1743Z 216DEG 50KT 3559 9040 3509 9039
$$
ZDM/JPM32 follow-up statements
619
WWUS54 KMEG 131803
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT MON OCT 13 2014
ARC037-131813-
/O.CAN.KMEG.SV.W.0332.000000T0000Z-141013T1830Z/
CROSS AR-
103 PM CDT MON OCT 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CROSS COUNTY IS
CANCELLED...
AT 103 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
LAT...LON 3491 8973 3492 9050 3597 9052 3596 9039
3600 9037 3600 8976
TIME...MOT...LOC 1803Z 216DEG 50KT 3581 9020 3531 9019
$$
ARC031-035-093-111-123-MSC033-TNC097-157-167-131830-
/O.CON.KMEG.SV.W.0332.000000T0000Z-141013T1830Z/
DESOTO MS-SHELBY TN-LAUDERDALE TN-TIPTON TN-CRAIGHEAD AR-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-ST. FRANCIS AR-
103 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN ST. FRANCIS...EASTERN POINSETT...MISSISSIPPI...
CRITTENDEN...EASTERN CRAIGHEAD...WESTERN TIPTON...WESTERN
LAUDERDALE...SHELBY AND NORTHERN DESOTO COUNTIES...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MANDALAY TO JERICHO...OR ALONG A LINE EXTENDING FROM 7 MILES
EAST OF CARAWAY TO 6 MILES NORTH OF MARION...MOVING NORTHEAST AT 55
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
GERMANTOWN...MILLINGTON...ATOKA...BURLISON...GILT EDGE...HORN LAKE...
MEMPHIS...OLIVE BRANCH...SOUTHAVEN...BLACK OAK...CARAWAY...LAKE CITY
AND MONETTE.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...BRANDYWINE LAKE...
CORONEE LAKE...THE CHUTE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3491 8973 3492 9050 3597 9052 3596 9039
3600 9037 3600 8976
TIME...MOT...LOC 1803Z 216DEG 50KT 3581 9020 3531 9019
$$
ZDM/JMP3632
WWUS54 KMEG 131819
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CDT MON OCT 13 2014
ARC031-111-131829-
/O.CAN.KMEG.SV.W.0332.000000T0000Z-141013T1830Z/
CRAIGHEAD AR-POINSETT AR-
119 PM CDT MON OCT 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POINSETT AND EASTERN
CRAIGHEAD COUNTIES IS CANCELLED...
AT 119 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
LAT...LON 3491 8973 3493 9050 3544 9039 3544 9029
3597 9028 3600 8976
TIME...MOT...LOC 1819Z 216DEG 50KT 3599 9004 3549 9003
$$
ARC035-093-123-MSC033-TNC097-157-167-131830-
/O.CON.KMEG.SV.W.0332.000000T0000Z-141013T1830Z/
DESOTO MS-SHELBY TN-LAUDERDALE TN-TIPTON TN-CRITTENDEN AR-
MISSISSIPPI AR-ST. FRANCIS AR-
119 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN ST. FRANCIS...MISSISSIPPI...CRITTENDEN...WESTERN
TIPTON...WESTERN LAUDERDALE...SHELBY AND NORTHERN DESOTO COUNTIES...
AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WOODLAND CORNER TO PECAN POINT...OR ALONG A LINE EXTENDING FROM
GOSNELL TO 7 MILES SOUTH OF WILSON...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
GERMANTOWN...MILLINGTON...ATOKA...BURLISON...GILT EDGE...HORN LAKE...
MEMPHIS...OLIVE BRANCH...SOUTHAVEN...BIRDSONG...BLYTHEVILLE...GOSNELL
AND KEISER.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...BRANDYWINE LAKE...
CORONEE LAKE...THE CHUTE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3491 8973 3493 9050 3544 9039 3544 9029
3597 9028 3600 8976
TIME...MOT...LOC 1819Z 216DEG 50KT 3599 9004 3549 9003
$$
ZDM/JPM3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 12:40 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 13, 12:40 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 PM CDT MON OCT 13 2014
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1032 AM CDT MON OCT 13 2014/
UPDATE...MORNING UPDATE.
THE LONG ANTICIPATED SQUALL LINE IN NOT MOVING INTO EAST ARKANSAS.
THE AIRMASS AHEAD OF THE LINE FEATURES DEW POINTS AS 70 DEGREES.
DESPITE LACK OF DAYTIME HEATING TO ENHANCE INSTABILITY...AFTERNOON
INSTABILITY IS STILL EXPECTED TO APPROACH 1000J/KG. HOWEVER...THE
MAIN DRIVING FORCES EXPECTED TO CONTRIBUTE TO SEVERE THUNDERSTORMS
ARE DYNAMIC IN NATURE. 0-3KM SRH IS EXPECTED TO EXCEED 500
M^2/S^2 ENHANCED BY MODERATE DIRECTIONAL SHEER AND STRONG SPEED
SHEER. LATEST MESOSCALE DISCUSSION FROM THE STORM PREDICTION
CENTER INDICATED THE SQUALL LINE MAY SLOW DOWN DUE TO THE
MERIDIONAL NATURE OF THE UPPER FLOW. WILL EVALUATE OUR TIMING OF
THE LINE AND UPDATE GRAPHICS IF NEEDED.
PREV DISCUSSION... /ISSUED 646 AM CDT MON OCT 13 2014/
SEVERE WEATHER OUTBREAK LIKELY THIS AFTERNOON INTO THIS EVENING...
CURRENTLY...NUMEROUS SHOWERS AND THUNDERSTORMS EXTEND FROM
NORTHEAST MISSISSIPPI INTO THE TN RIVER VALLEY IN RESPONSE TO A
WEAK SHORTWAVE PUSHING THROUGH. THERE HAVE BEEN A FEW STRONG
STORMS WITH THIS ACTIVITY AND SOME LOCALLY HEAVY RAIN. FURTHER TO
THE NW SCATTERED THUNDERSTORMS ARE ALREADY FORMING OVER NE ARKANSAS
IN RESPONSE TO THE APPROACHING POTENT UPPER TROF OVER THE SOUTHERN
PLAINS. IT IS MILD ACROSS THE MIDSOUTH WITH TEMPS AND DEWPOINTS IN
THE IN THE MID TO UPPER 60S. LIGHT SSE SURFACE WINDS PREVAIL.
TODAY AND TONIGHT...VERY ACTIVE WEATHER DAY IN STORE FOR THE
MIDSOUTH. A STRONG UPPER TROF HAS CUT OFF ACROSS OVER THE
PANHANDLE OF TEXAS AND OKLAHOMA AND WILL MOVE TO NE TO NEAR STL
BY 12Z TUE. MEANWHILE A SURFACE LOW WILL TRACK IN CONCERT WITH THE
UPPER LOW NEAR THE I-44 CORRIDOR THIS AFTERNOON AND TONIGHT.
EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE TO DEVELOP
OVER THE NEXT FEW HOURS OVER THE NORTH HALF OF THE MIDSOUTH AHEAD
OF THE MAIN SYSTEM. A FEW OF THESE STORMS COULD BE STRONG PERHAPS
EVEN SEVERE AS MID LEVEL LAPSE RATES STEEPEN. THIS ACTIVITY WILL
LIFT NORTH BY MID MORNING WHICH WILL ALLOW FOR SURFACE
HEATING...ESPECIALLY IF BREAK IN THE CLOUDS OCCUR. MEANWHILE THE
LLJ ACROSS THE AREA WILL INTENSIFY THIS MORNING TO 50-60 KTS
ACROSS THE MIDSOUTH BRINGING MOIST AIR NORTHWARD. STRONG HEIGHT
FALLS SPREADING ACROSS THE REGION COMBINED WITH SURFACE HEATING
WILL CREATE A MODERATE AMOUNT OF INSTABILITY ON THE ORDER OF -4C
LIFTED INDEX VALUES...1500 J/KG SBCAPES AND MID LEVEL LAPSE RATES
OF 6.5-7 C/KM. A MID LEVEL JET OF 80-90 KTS WILL PUNCH AROUND THE
BASE OF THE MAIN TROUGH AND INTO THE MIDSOUTH THIS AFTERNOON AND
TONIGHT.
MOVED TIMING UP A BIT AND GENERALLY FOLLOWED THE 00Z GFS. THE
ONGOING LINE OF THUNDERSTORMS OVER EASTERN OKLAHOMA WILL PUSH EAST
AND INTENSIFY DURING THE DAY AND APPROACH THE WESTERN EDGE OF THE
MIDSOUTH AROUND NOON AND MOVE ACROSS EASTERN ARKANSAS AND THE MO
BOOTHEEL FROM NOON TO 4 PM...THE MS RIVER TO A JACKSON TN TO
OXFORD MS LINE FROM 3 PM TO 7 PM AND EAST OF THAT LINE TO THE TN
RIVER AND THE ALABAMA/MISSISSIPPI BORDER FROM 6 PM TO 10 PM.
DEPENDING ON HOW MUCH INSTABILITY CAN DEVELOP AHEAD OF THE LINE
THE STRONG LIFT IN ADVANCE OF THE UPPER TROF COULD TRIGGER SOME
DISCRETE CELLS AHEAD OF THE MAIN QLCS WHICH COULD MOVE IN EARLIER
THAN THE TIMES STATED ABOVE. THERE IS A MODERATE RISK FOR MOST OF
THE AREA EXCEPT THE EXTREME EASTERN SECTIONS. THE MAIN THREAT WILL
BE DAMAGING WINDS WITH SOME SIGNIFICANT...GREATER THAN 65 KTS
POSSIBLE. GIVEN THE TRACK OF THE SURFACE LOW EXPECT SOME BACKING
OF THE SURFACE WINDS ACROSS THE AREA AND 0-1KM HELICITY VALUES
WILL INCREASE TO GREATER THAN 200 M2/S2. AS A RESULT TORNADOES
WILL BE POSSIBLE ESPECIALLY IN ANY DISCRETE CELLS THAT CAN FORM
AHEAD OF THE LINE. TORNADOES WILL ALSO BE POSSIBLE IN THE BOWING
SEGMENTS OR SEMI-DISCRETE SEGMENTS WITHIN THE QLCS. TORNADOES WILL
BE MOST LIKELY EARLY ON DURING THE EVENT...THIS AFTERNOON INTO TH
EARLY EVENING...ACROSS EASTERN ARKANSAS...MO BOOTHEEL...EXTREME WEST
TENNESSEE AND NORTHWEST MISSISSIPPI. A STRONG TORNADO IS POSSIBLE.
LARGE HAIL IS A SECONDARY THREAT. THE QLCS WILL PUSH EAST OF THE
AREAS BY MIDNIGHT WITH PROBABLY SOME TEMPORARY DRY SLOT CLEARING.
A WIND ADVISORY IS IN EFFECT ACROSS THE WEST HALF TODAY. THERE
HAS BEEN A GOOD DEAL OF RAINFALL ACROSS NORTH MISSISSIPPI AND
ALONG THE KY/MO BORDERS OVER THE PAST FEW DAYS. THOUGH THE QLCS
WILL MOVING AT A DECENT CLIP WE COULD SEE ADDITIONAL DEVELOPMENT
IN ADVANCE OF THE LINE AND RAINFALL RATES WILL BE HEAVY WITH
PRECIP WATER VALUES APPROACHING 2 INCHES. OVERALL EXPECT
WIDESPREAD 2-2.5 INCHES OF RAIN OVER THE NEXT 24 HOURS SO DECIDED
TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH AREAWIDE.
TUESDAY AND WEDNESDAY...THE UPPER LOW WILL HANG OVER THE AREA
WITH CLOUDY AND COOL CONDITIONS AND A CHANCE OF SHOWERS. HIGHS WILL
BE IN THE 60S. LOWS IN THE LOWER 50S.
THURSDAY AND FRIDAY...MILDER ZONAL FLOW PREVAILS WITH HIGHS
CLIMBING BACK TO NORMAL OR SLIGHTLY ABOVE BY THE END OF THE WEEK.
SATURDAY AND SUNDAY...00Z MODELS ARE A LITTLE DIFFERENT. THE ECMWF
BRINGS A DEEPER TROF INTO THE GREAT LAKES AND PUSHES A COOLER
AIRMASS INTO THE MIDSOUTH WHILE THE GFS HAS MORE UPPER RIDGING
OVER THE REGION. EITHER WAY EXPECT A DRY FORECAST BUT TOOK A
COMPROMISE ON TEMPS.
SJM
&&
.AVIATION
18Z TAF CYCLE
CURRENT VFR CEILINGS WILL LOWER TO IFR/MVFR LEVELS THIS AFTERNOON
AND REMAIN THERE FOR MUCH OF THE FORECAST PERIOD. A LINE OF
THUNDERSTORMS IS MOVING THROUGH WESTERN SECTIONS OF THE FORECAST
AREA AT THIS TIME AND WILL CONTINUE TO MOVE EAST DURING THE
AFTERNOON HOURS. VISIBILITIES WILL LOWER TO MVFR LEVELS AT TIMES
IN THE STRONGER THUNDERSTORMS. SOME ADDITIONAL SHOWERS ARE POSSIBLE
TONIGHT AND TUESDAY MORNING MAINLY OVER NORTHERN SECTIONS OF THE
FORECAST AREA. WINDS WILL BE MAINLY FROM THE SOUTHWEST AT 15 TO 25
KNOTS WITH HIGHER GUSTS DURING THE AFTERNOON BEFORE DIMINISHING TO
AROUND 10 KNOTS TONIGHT.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.WIND
ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COAHOMA-DESOTO-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Oct 13, 11:52 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1152 AM CDT MON OCT 13 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1152 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE MIDSOUTH TODAY. THE LINE IS EXPECTED TO MOVE INTO EAST ARKANSAS DURING THE MID MORNING HOURS...APPROACH THE MISSISSIPPI RIVER AROUND NOON AND NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE AROUND 5 OR 6 PM. AS THE LINE PASSES...IT SHOULD MARK THE END OF ENHANCED SEVERE THREAT. HOWEVER IF INDIVIDUAL INDIVIDUAL THUNDERSTORMS DEVELOP AHEAD OF THE MAIN LINE...SEVERE WEATHER CONDITIONS COULD OCCUR EARLIER IN THE DAY ACROSS ANY PORTION OF THE MIDSOUTH. THE MAIN THREAT WILL BE DAMAGING WINDS WITH SIGNIFICANT WIND GUSTS OF GREATER THAN 60 MPH POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY IN ANY DISCRETE CELLS THAT DEVELOP AHEAD OF THE MAIN LINE OF STORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE. LARGE HAIL IS A SECONDARY THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER FROM 10 AM CDT TO 7 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABLY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:54 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 15 hr |
| Oct 13, 11:07 AM CDT | Areal Flood Advisory | MEG | Randolph | 3 hr |
| Oct 13, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 49 min |
| Oct 13, 12:04 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 41 min |
| Oct 13, 12:37 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 23 min |
| Oct 13, 12:47 PM CDT | Tornado Warning | MEG | Clay | 17 min |
| Oct 13, 12:52 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 38 min |
| Oct 13, 12:57 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 48 min |
| Oct 13, 1:32 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 28 min |
| Oct 13, 12:29 AM CDT | Special Weather Statement | MEG | Weakley | 31 min |
| Oct 13, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 32 min |
| Oct 13, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 30 min |
| Oct 13, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 31 min |
| Oct 13, 3:22 PM CDT | Tornado Warning | MEG | Chester, Hardin, McNairy | 23 min |
| Oct 13, 3:42 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 33 min |
| Oct 13, 4:06 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 24 min |
| Oct 13, 4:27 PM CDT | Tornado Warning | MEG | Decatur | 18 min |
| Oct 13, 4:43 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 32 min |
| Oct 12, 10:19 PM CDT | Special Weather Statement | MEG | Yalobusha | 26 min |
| Oct 12, 10:36 PM CDT | Special Weather Statement | MEG | Lee | 24 min |
| Oct 12, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 14 min |
| Oct 13, 12:37 AM CDT | Special Weather Statement | MEG | Calhoun | 38 min |
| Oct 13, 1:17 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 28 min |
| Oct 13, 1:38 AM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 52 min |
| Oct 13, 2:04 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 116 min |
| Oct 13, 3:01 PM CDT | Tornado Warning | MEG | Lafayette | 29 min |
| Oct 13, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 31 min |
| Oct 13, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 50 min |
| Oct 13, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 32 min |
| Oct 13, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 14 min |
| Oct 13, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 35 min |
| Oct 13, 6:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 15 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Tennessee, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.